Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 25, 2014, 2:00 PM CDT for Brazos County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2014, 2:00 PM CDT (19:00 UTC)
- Expired
- Jun 25, 2014, 3:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brazos County, TX
The radar
The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 12:45 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 25, 12:45 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1245 PM CDT WED JUN 25 2014
.DISCUSSION...
UPDATED PUBLIC FCST BASED ON SHORT TERM TRENDS AS DESCRIBED BELOW
IN THE AVIATION DISCUSSION.
.AVIATION...
SHORT TERM TRENDS:
METRO/COASTAL TERMINALS: LARGE AREA OF CONVECTION OFFSHORE IS
ROBBING MOISTURE FLOW INLAND & DEBRIS CLOUDINESS IS LIMITING
INSTABILITY FROM IAH TO THE COAST. STILL ANTICIPATE SOME SHRA &
STRATIFORM PRECIP IN THE EARLY AFTN HOURS. WILL NEED TO KEEP AN
EYE FOR ANY BREAKS OF SUNSHINE AS IT WON'T TAKE MUCH FOR
CONVECTION TO LIGHT BACK UP WITH ANY HEATING THOUGH.
WEST OF I-45 AND FURTHER INLAND: PEAKS OF SUN HAVE ALLOWED TEMPS
TO CLIMB INTO THE MID 80S. THIS SHOULD BE ENOUGH TO SEE SOME SCT
TSTMS EMBEDDED IN THE PRECIP. LIKE YDAY AFTN IT'LL PROBABLY
EVOLVE INTO OUTFLOW DOMINATED SCENARIO. LOCALLY HEAVY RAIN AND
GUSTY WINDS IN THE STRONGER STORMS.
LONGER TERM: DEEP MOISTURE WILL RESIDE ACROSS SE TX THROUGH THURS
(AND BEYOND) AND SCT PRECIP CAN'T BE RULED OUT ANYTIME. TO KEEP IT
SIMPLE FOR THE TAFS...GENERALLY ADVERTISED A BREAK IN THE EVENING
HOURS FOLLOWED BY REDEVELOPMENT NEAR THE COAST AFTER MIDNIGHT.
THEN EXPANDING & MOVING FURTHER INLAND THRU THE DAY. BRIEF IFR
CONDITIONS IN/NEAR CONVECTION. 47
&&
.PREV DISCUSSION... /ISSUED 941 AM CDT WED JUN 25 2014/
12Z CRP SOUNDINGS SHOWS A PW VALUE OF 2.08 INCHES WITH A
CONVECTIVE TEMP OF 82 DEGREES. THE LCH SOUNDINGS HAS A PW VALUE OF
1.97 INCHES WITH A SLIGHTLY WARMER CONVECTIVE TEMP OF 87 DEGREES.
IT WON'T TAKE MUCH HEATING FOR SHRA/TSRA ACTIVITY TO REDEVELOP. A
CORRIDOR OF DEEPER 850 MB MOISTURE RESIDES OVER CENTRAL TEXAS WITH
850 DEW PTS AROUND 15 C. A WEAK 700 MB TROUGH AXIS EXTENDS EAST-
WEST ACROSS NORTH CENTRAL TEXAS. AT 250 MB...WEAK UPPER LEVEL
DIVERGENCE WAS NOTED OVER DEEP SOUTH TEXAS AND THE MIDDLE TEXAS
COAST. WATER VAPOR IMAGERY SHOWS A WEAK DISTURBANCE OVER CENTRAL
TEXAS AND GOES IMAGERY SHOWS A PLUME OF DEEP TROPICAL MOISTURE
OVER THE SW GULF. CONDS WILL STABILIZE A BIT THIS MORNING BUT WITH
THE INFLUX OF DEEP MOISTURE LEVEL...EVEN MODEST HEATING WILL
INITIATE CONVECTION. WILL MAINTAIN HIGH POPS TODAY AND CONTINUE TO
MENTION LOCALLY HEAVY RAIN. WILL HOLD OFF ON THE FLASH FLOOD WATCH
FOR NOW SINCE THE STORMS ARE MOVING AT AROUND 25 MPH. FLASH FLOOD
GUIDANCE IS STILL RATHER HIGH AND RIVERS/BAYOUS STILL LOOK TO BE
IN GOOD SHAPE. WILL EVALUATE THE POTENTIAL FOR A FLOOD WATCH THIS
AFTERNOON. ONLY MINOR CHANGE TO CURRENT ZONES...TWEAKED MIN TEMPS
DOWN A BIT AND RAISED POPS TO 80 PERCENT. CONDITIONS ARE FAVORABLE
FOR FUNNEL CLOUDS TODAY AND AGAIN TOMORROW. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 88 75 89 75 90 / 70 30 60 30 30
HOUSTON (IAH) 87 76 88 76 90 / 50 30 60 30 40
GALVESTON (GLS) 85 81 85 80 88 / 80 40 60 30 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THURSDAY MORNING FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Jun 25, 3:52 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 352 AM CDT WED JUN 25 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-260900- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 352 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF SOUTHEAST TEXAS TODAY. WHILE STORMS ARE NOT EXPECTED TO BE SEVERE...SOME WILL PRODUCE LOCALLY HEAVY RAINFALL IN A SHORT PERIOD OF TIME WHICH COULD LEAD TO MAINLY LOCALIZED STREET FLOODING AND POSSIBLE RAPID RISES IN AREA BAYOUS AND CREEKS...ESPECIALLY WHERE HEAVY RAINFALL HAS ALREADY FALLEN OVER THE PAST FEW DAYS. THROUGH TONIGHT...RAINFALL TOTALS AVERAGING 1/2 TO 1 INCH ARE ANTICIPATED...AND SOME SPOTS HAVE THE POTENTIAL TO RECEIVE 2 TO 4 INCHES IN A SHORT PERIOD OF TIME. A FLASH FLOOD WATCH MIGHT BE NEEDED. IN ADDITION TO THE LOCALLY HEAVY RAINFALL THREAT...FREQUENT LIGHTNING STRIKES ARE ANTICIPATED. IF POSSIBLE... PRECAUTIONS SHOULD BE TAKEN TO AVOID OUTDOOR EXPOSURE IN AND AROUND THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GOOD SHOWER AND THUNDERSTORM CHANCES WILL PERSIST THROUGH THE END OF THE WEEK AND ON INTO AT LEAST THE FIRST HALF OF THE WEEKEND. LOWERING CHANCES ARE ANTICIPATED TO BEGIN OVER THE WEEKEND AND ON INTO THE EARLY PART OF NEXT WEEK. FOR THURSDAY AND FRIDAY...THERE WILL CONTINUE TO BE A THREAT FOR SOME LOCALLY HEAVY RAINFALL WHICH COULD ONCE AGAIN LEAD TO MAINLY LOCALIZED STREET FLOODING AND POSSIBLE RAPID RISES IN AREA BAYOUS AND CREEKS. AN ADDITIONAL 1/2 TO 1 INCH OF RAIN COULD OCCUR OVER THE TWO DAYS...AND SOME SPOTS COULD RECEIVE ANOTHER 1 TO 2 INCHES. IF THESE RAINS FALL OVER ALREADY SATURATED GROUNDS...LOCALIZED FLOODING COULD OCCUR. A FLASH FLOOD WATCH MIGHT BE NEEDED. CONTINUE TO WATCH OUT FOR LIGHTNING TOO. OVER THE COASTAL WATERS...PERSISTENTLY STRONG SOUTHEAST WINDS ARE EXPECTED TO DEVELOP THURSDAY AND CONTINUE INTO THE WEEKEND. THE STRONGER WINDS WILL LIKELY SUPPORT ELEVATED TIDE LEVELS ALONG THE COAST AND THE POSSIBILITY OF RIP CURRENTS. SEAS COULD BUILD TO ROUGH LEVELS WITH SEAS OF 6 TO 8 FEET BY THE END OF THE WEEK GIVEN THE LONG FETCH OF SOUTHEAST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 8:37 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 837 AM CDT WED JUN 25 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-251945- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER- HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA- GALVESTON- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS... EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON... PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG... EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN... ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD... GALVESTON 837 AM CDT WED JUN 25 2014 ...FUNNEL CLOUDS POSSIBLE AGAIN TODAY... A VERY BUOYANT AIR MASS COUPLED WITH INTERSECTING BOUNDARIES WILL CREATE A FAVORABLE ENVIRONMENT FOR FUNNEL CLOUDS TODAY. CONDITIONS WON'T CHANGE MUCH THROUGH FRIDAY SO FUNNEL CLOUDS WILL ALSO BE POSSIBLE ON THURSDAY AND FRIDAY AS WELL. FUNNEL CLOUDS DO OCCASIONALLY STRETCH TO THE GROUND AND BECOME SHORT LIVED TORNADOES. PERSONS WHO OBSERVE A FUNNEL CLOUD SHOULD SEEK SHELTER AS A PRECAUTION.
Local storm report, Jun 25, 8:56 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
856 AM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM FUNNEL CLOUD GALVESTON 29.23N 94.89W
06/25/2014 GALVESTON TX LAW ENFORCEMENT
FUNNEL SITING AT SEAWALL AND 49TH STREET.
0838 AM FUNNEL CLOUD GALVESTON 29.23N 94.89W
06/25/2014 GALVESTON TX COAST GUARD
FUNNEL CLOUD SITED AT THE MOUTH OF GALVESTON BAY.
0838 AM FUNNEL CLOUD GALVESTON 29.23N 94.89W
06/25/2014 GALVESTON TX EMERGENCY MNGR
FUNNEL CLOUD SITED AT SEAWALL AND 91ST STREET.
&&
EVENT NUMBER HGX1400132 HGX1400131 HGX1400133
DHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:45 AM CDT | Special Weather Statement | HGX | Harris | 45 min |
| Jun 25, 10:24 AM CDT | Areal Flood Advisory | HGX | Houston | 2 hr |
| Jun 25, 10:52 AM CDT | Areal Flood Advisory | HGX | Brazos, Houston, Madison | 113 min |
| Jun 25, 11:19 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 116 min |
| Jun 25, 12:37 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison | 113 min |
| Jun 25, 2:29 PM CDT | Areal Flood Advisory | HGX | Burleson | 3 hr |
| Jun 25, 2:51 PM CDT | Flash Flood Warning | HGX | Burleson | 114 min |
| Jun 25, 4:08 PM CDT | Special Marine Warning | HGX | 22 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.